Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

August 6, 2016Sevier County, Arkansas

NWS Shreveport, LA issued this special weather statement at Aug 6, 2016, 2:25 PM CDT for Sevier County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 2:25 PM CDT (19:25 UTC)
Expired
Aug 6, 2016, 3:15 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WWUS84 KSHV 061925
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT AUG 6 2016
 
ARZ050-051-062015-
HOWARD AR-SEVIER AR-
225 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD AND
NORTHWESTERN SEVIER COUNTIES UNTIL 315 PM CDT...

AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLHAM...OR 8 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN AND GILLHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3414 9404 3403 9439 3410 9447 3419 9447
      3419 9424 3427 9424 3427 9426 3435 9425
TIME...MOT...LOC 1925Z 226DEG 11KT 3416 9440 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:02 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 6, 12:02 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1202 PM CDT SAT AUG 6 2016

.AVIATION...
Interesting TAF period setting up...especially later this
afternoon into the overnight periods. The center of the
large...expansive upper ridge had retrograded just enough
westward today that we will be under the influence of weak
northerly flow aloft across our northern and eastern terminal
locations. To go along with the slightly more favorable upper
level support is a nearly stalled surface frontal boundary which
was located near the S OK/N TX border into central AR. 12z progs
suggest this boundary will backdoor itself further into our region
from the northeast later today/tonight which could serve as an
additional focus for convection in the evening hours.

For this taf package...have prevailed VCTS at the TXK/ELD/MLU
terminals for the remainder of the daytime hours with tempo groups
to cover anything reductions in vsby or lowering of ceilings with
convection. There are some indications that we could see some
redevelopment of convection overnight in this dirty NW flow
pattern but have removed any weather mention in the terminals
after 07/03z or so.

13

&&

.PREV DISCUSSION... /issued 1106 AM CDT SAT AUG 6 2016/

DISCUSSION...
Fair skies will soon cloud up with cu with some already over our
southern tier. Our pwat in 1.9 this morning. There are some mid
clouds North which are associated with some outflow boundaries
that should act as a focal point for afternoon convection. No
changes to highs or pops, just updated with obs through 16z with
very few changes even there. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 100  78  99  78 /  30  20  30  20
MLU  97  77  96  76 /  30  20  40  20
DEQ  99  75  99  75 /  30  20  30  20
TXK  98  77  99  77 /  30  20  40  20
ELD  99  76  97  75 /  30  20  40  20
TYR 101  78 100  78 /  20  10  20  20
GGG 100  78 100  77 /  20  10  30  20
LFK  99  77  99  77 /  20  10  20  20

&&

.SHV Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ060-
     061-070>073.

     Heat Advisory until 7 PM CDT this evening for ARZ050-051-059.

LA...Excessive Heat Warning until 7 PM CDT this evening for
     LAZ001>006-010>014-017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Excessive Heat Warning until 7 PM CDT this evening for TXZ153-
     167.

     Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>152-165-166.

&&

24/13
Hazardous weather outlook, Aug 6, 12:34 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SAT AUG 6 2016

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
165-166-071745-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-
1234 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARKANSAS...ADJACENT
SOUTHEAST OKLAHOMA AND FOR MOST OF EASTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES AROUND 100 DEGREES...WHEN COMBINED WITH MODERATE
HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 105 TO 109 DEGREES
THIS AFTERNOON WITH A HEAT ADVISORY IS IN EFFECT. PRECAUTIONS
SHOULD BE TAKEN WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN
THE SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS WITH GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALL BE POSSIBLE IN
THE STRONGER STORMS. IF THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE NEW
WEEK AND SLOWLY DIMINISH TO ISOLATED BY LATE WEEK. IN ADDITION
AFTERNOON HEAT INDEX VALUES WILL CONTINUE AT OR ABOVE 105 DEGREES
DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ153-167-071745-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-
1234 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA
AND EXTREME DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES NEAR 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL
RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS AFTERNOON WITH
AN EXCESSIVE HEAT WARNING IN EFFECT. PRECAUTIONS SHOULD BE TAKEN
WHEN WORKING OR PLAYING OUTDOORS. SEEK FREQUENT BREAKS IN THE
SHADE WITH WATER AND IF POSSIBLE AIR CONDITIONING.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY THIS
EVENING. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND DANGEROUS CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. IF
THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE FOR SUNDAY AND INTO
NEXT WEEK...INCREASING A BIT IN COVERAGE. IN ADDITION...HEAT
INDEX VALUES WILL CONTINUE TO APPROACH 110 DEGREES DURING THE
AFTERNOON HOURS AT LEAST THROUGH THIS WEEKEND. SOME PRECAUTIONS
FOR HEAT WILL REMAIN AS THE AFTERNOON THUNDERSTORM COVERAGE SLOWLY
DECREASE BY LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Aug 6, 1:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CDT SAT AUG 6 2016

LAZ010-061930-
DE SOTO LA-
143 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH UNTIL
230 PM CDT...

AT 143 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MANSFIELD. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND CANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 9391 3212 9384 3206 9370 3195 9381
TIME...MOT...LOC 1843Z 310DEG 2KT 3206 9382

20
Special weather statement, Aug 6, 2:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 PM CDT SAT AUG 6 2016

LAZ018-062000-
NATCHITOCHES LA-
211 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES PARISH
UNTIL 300 PM CDT...

AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALLEN...ROBELINE AND MARTHAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3171 9334 3171 9343 3173 9344 3185 9344
      3190 9333 3189 9332 3189 9331 3175 9320
      3162 9334
TIME...MOT...LOC 1911Z 055DEG 2KT 3179 9334

20
Special weather statement, Aug 6, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT AUG 6 2016

ARZ050-051-062015-
HOWARD AR-SEVIER AR-
225 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD AND
NORTHWESTERN SEVIER COUNTIES UNTIL 315 PM CDT...

AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLHAM...OR 8 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN AND GILLHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3414 9404 3403 9439 3410 9447 3419 9447
      3419 9424 3427 9424 3427 9426 3435 9425
TIME...MOT...LOC 1925Z 226DEG 11KT 3416 9440

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:07 PM CDTSevere Thunderstorm WarningSHVBowie, Cass53 min
Aug 6, 4:40 PM CDTAreal Flood AdvisorySHVBowie3 hr
Aug 5, 7:09 PM CDTSpecial Weather StatementSHVCaddo51 min
Aug 6, 1:43 PM CDTSpecial Weather StatementSHVDe Soto47 min
Aug 6, 2:11 PM CDTSpecial Weather StatementSHVNatchitoches49 min
Aug 6, 3:08 PM CDTSpecial Weather StatementSHVSabine52 min
Aug 6, 3:26 PM CDTSpecial Weather StatementSHVBossier49 min
Aug 6, 3:55 PM CDTSpecial Weather StatementSHVBienville50 min
Aug 6, 3:57 PM CDTSpecial Weather StatementSHVGrant48 min
Aug 6, 4:16 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn59 min
Aug 6, 5:19 PM CDTSpecial Weather StatementSHVWebster41 min
Aug 6, 5:42 PM CDTAreal Flood AdvisorySHVBienville, Bossier, Claiborne, Webster3 hr
Aug 6, 2:54 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier51 min
Aug 6, 3:28 PM CDTSpecial Weather StatementSHVHoward47 min
Aug 6, 3:46 PM CDTSpecial Weather StatementSHVMiller44 min
Aug 6, 4:36 PM CDTSpecial Weather StatementSHVMiller39 min
Aug 6, 3:01 PM CDTSpecial Weather StatementSHVMcCurtain44 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.